Alert archive / Alabama / Gale Watches in 2014

Gale Watch 2, NWS Mobile, AL

January 4, 2014

NWS Mobile, AL issued this gale watch at Jan 4, 2014, 4:07 PM CST. It took effect at Jan 5, 2014, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 4:07 PM CST (22:07 UTC)
In effect from
Jan 5, 2014, 6:00 PM CST
Expired
Jan 5, 2014, 4:42 AM CST
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WHUS74 KMOB 042207
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CST SAT JAN 4 2014

...A STRONG ARCTIC COLD FRONT WILL BRING HAZARDOUS MARINE CONDITIONS
SUNDAY NIGHT AND MONDAY...

.A STRONG ARCTIC COLD FRONT WILL PUSH ACROSS THE NORTHERN GULF OF
MEXICO...INCLUDING THE BAYS...SOUNDS AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM SUNDAY EVENING...WITH
STRONG TO VERY STRONG OFFSHORE FLOW FOLLOWING IN ITS WAKE THROUGH
MONDAY. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OFFSHORE
WATERS...THE MISSISSIPPI SOUND AND LOWER MOBILE BAY SUNDAY NIGHT AND
MONDAY...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE OTHER
BAYS AND SOUNDS.

GMZ630-633>635-050600-
/O.NEW.KMOB.SC.Y.0003.140106T0000Z-140107T0000Z/
NORTHERN MOBILE BAY-PERDIDO BAY-PENSACOLA BAY SYSTEM-
CHOCTAWHATCHEE BAY-
407 PM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY. 

* WINDS...BECOMING NORTH AND INCREASING TO 23 TO 28 KNOTS...WITH A
  FEW GUSTS OVER 30 KNOTS POSSIBLE. 

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ631-632-650-655-670-675-050600-
/O.NEW.KMOB.GL.A.0002.140106T0000Z-140107T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
407 PM CST SAT JAN 4 2014

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. 

* WINDS...BECOMING NORTH 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO GALE
  FORCE. 

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES AND SEAS...ROUGH TO VERY ROUGH OVER BAYS SOUNDS. SEAS
  BUILDING TO 5 TO 8 FEET OVER THE NEARSHORE GULF WATERS...7 TO 11
  FEET OVER THE OFFSHORE WATERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL
LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
526 
WHUS74 KMOB 050440
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CST SAT JAN 4 2014

...A STRONG ARCTIC COLD FRONT WILL BRING HAZARDOUS MARINE
CONDITIONS SUNDAY NIGHT AND MONDAY...

.A STRONG ARCTIC COLD FRONT WILL PUSH ACROSS THE NORTHERN GULF OF
MEXICO...INCLUDING THE BAYS...SOUNDS AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM SUNDAY EVENING. IT WILL
BRING VERY STRONG OFFSHORE WINDS BEHIND IT THROUGH MONDAY. FREQUENT
GUSTS 40 TO 45 KNOTS ARE POSSIBLE OVER THE OFFSHORE WATERS...THE
MISSISSIPPI SOUND AND SOUTHERN MOBILE BAY SUNDAY NIGHT AND MONDAY.
SMALL CRAFT ADVISORY CONDITIONS EXPECTED ELSEWHERE.

GMZ630-633>635-051200-
/O.CON.KMOB.SC.Y.0003.140106T0000Z-140107T0000Z/
NORTHERN MOBILE BAY-PERDIDO BAY-PENSACOLA BAY SYSTEM-
CHOCTAWHATCHEE BAY-
1040 PM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO
6 PM CST MONDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 23 TO 28 KNOTS...WITH GUSTS
  OVER 30 KNOTS POSSIBLE.

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES...ROUGH TO VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ631-632-650-655-670-675-051200-
/O.CON.KMOB.GL.A.0002.140106T0000Z-140107T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1040 PM CST SAT JAN 4 2014

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WINDS...BECOMING NORTH 25 TO 30 KNOTS...WITH FREQUENT GUSTS 40 TO
  45 KNOTS POSSIBLE.

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES AND SEAS...ROUGH TO VERY ROUGH OVER SOUTHERN MOBILE BAY AND
  MISSISSIPPI SOUND. SEAS BUILDING TO 5 TO 8 FEET OVER THE NEAR SHORE
  GULF WATERS...7 TO 11 FEET OVER THE OFFSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH MEANS THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR
MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
186 
WHUS74 KMOB 051042
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CST SUN JAN 5 2014

...A STRONG ARCTIC COLD FRONT WILL BRING HAZARDOUS MARINE
CONDITIONS TONIGHT AND MONDAY...

.A STRONG ARCTIC COLD FRONT WILL PUSH ACROSS THE MARINE AREA EARLY
THIS EVENING AND OVERNIGHT. A STRONG NORTHERLY WIND FLOW WITH
FREQUENT GUSTS FROM 30 TO 45 KNOTS WILL BE LIKELY IN THE WAKE OF THE
FRONT TONIGHT CONTINUING THROUGH MONDAY AFTERNOON. 

GMZ631-632-650-655-670-675-052000-
/O.UPG.KMOB.GL.A.0002.140106T0000Z-140107T0000Z/
/O.NEW.KMOB.GL.W.0002.140106T0000Z-140107T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
442 AM CST SUN JAN 5 2014

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...BECOMING NORTH 25 TO 30 KNOTS...WITH FREQUENT GUSTS FROM 35
  TO 45 KNOTS.

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES AND SEAS...SEAS BUILDING TO 5 TO 8 FEET OVER THE NEAR SHORE
  GULF WATERS OUT TO 20 NM...AND 8 TO 12 FEET OVER THE OFFSHORE
  WATERS FROM 20 TO 60 NM OUT. ROUGH TO VERY ROUGH OVER SOUTHERN
  MOBILE BAY AND MISSISSIPPI SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH MEANS THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL
LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR
PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ630-633>635-052000-
/O.CON.KMOB.SC.Y.0003.140106T0000Z-140107T0000Z/
NORTHERN MOBILE BAY-PERDIDO BAY-PENSACOLA BAY SYSTEM-
CHOCTAWHATCHEE BAY-
442 AM CST SUN JAN 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST MONDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 23 TO 28 KNOTS...WITH
  FREQUENT GUSTS OVER 30 KNOTS.

* TIMING...SUNDAY EVENING THROUGH MONDAY.

* WAVES...ROUGH TO VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Jan 4, 3:56 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 4, 3:56 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CST SAT JAN 4 2014

...BITTERLY COLD TEMPERATURES AND WIND CHILLS FORECAST TO IMPACT THE
GULF COAST EARLY IN THE UPCOMING WEEK...

.SHORT TERM...[TONIGHT THROUGH SUNDAY NIGHT]...A BROAD CYCLONIC FLOW
PATTERN CONTINUES TO ENCOMPASS MUCH OF THE CENTRAL CONUS TODAY...WITH
SOUTHWEST FLOW ALOFT PREVALENT ACROSS MOST OF THE DEEP SOUTH WELL IN
ADVANCE OF THIS FEATURE. EARLY AFTERNOON SURFACE ANALYSIS SHOWS
SURFACE HIGH PRESSURE CENTERED OVER THE MID-ATLANTIC REGION... WITH
THE ASSOCIATED RIDGE AXIS NOSING SOUTHWESTWARD THROUGH THE VICINITY
OF VIRGINIA/THE CAROLINAS...AND SOUTHWESTWARD TO THE GULF COAST
REGION. SURFACE FLOW HAS SUBSEQUENTLY BECOME EAST TO SOUTHEAST ACROSS
OUR FORECAST AREA THIS AFTERNOON...WHICH WHEN COMBINED WITH SOME
SUNSHINE...HAVE ALLOWED TEMPERATURES TO WARM INTO THE 50S ACROSS OUR
REGION. FARTHER UPSTREAM...THE LEADING EDGE OF THE ARCTIC AIRMASS
THAT IS STILL ON TRACK TO SOON INVADE OUR FORECAST AREA WAS PUSHING
INTO THE CENTRAL PLAINS AND THE UPPER MIDWESTERN STATES.

SHORT RANGE SOLUTIONS ARE IN GOOD AGREEMENT WITH EVOLUTION OF MID
LEVEL AND SURFACE FEATURES THROUGH THE NEXT 24 HOURS. THE BROAD MID
LEVEL TROUGH WILL CONTINUE TO ADVANCE EASTWARD THROUGH SUNDAY
AFTERNOON. SURFACE LOW PRESSURE WILL DEEPEN IN THE VICINITY OF
ARKANSAS EARLY SUNDAY MORNING...BEFORE LIFTING NORTHEASTWARD TOWARD
THE TENNESSEE AND OHIO VALLEY REGIONS SUNDAY AFTERNOON COURTESY OF A
STRENGTHENING MID LEVEL JET THAT WILL SPREAD ACROSS THIS REGION
AROUND THE BASE OF THE TROUGH. THE ARCTIC AIRMASS WILL QUICKLY
SPREAD ACROSS THE MISSISSIPPI VALLEY REGION BEHIND THE ADVANCING
COLD FRONT BY SUNDAY AFTERNOON... WITH THE LEADING EDGE OF THE FRONT
LOOKING TO ENTER OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES BY THE
LATE AFTERNOON OR EARLY EVENING HOURS.

IN TERMS OF SENSIBLE WEATHER IMPACTS THROUGH SUNDAY AFTERNOON...
FOR TONIGHT...INCREASING SOUTHERLY LOW LEVEL FLOW WILL BRING
INCREASED LOW LEVEL MOISTURE NORTHWARD THROUGH THE FORECAST AREA
TONIGHT. LOW CLOUDS AND PATCHY FOG MAY DEVELOP ACROSS THE REGION
LATE TONIGHT THROUGH EARLY SUNDAY MORNING...BUT DEEP LAYER MOISTURE
AND LIFT WILL OVERALL REMAIN ABSENT ACROSS THE REGION...SO WILL
MAINTAIN POPS AT LESS THAN 20 PERCENT. LOWS WILL BE WARMER TONIGHT
AS DEWPOINTS INCREASE. WE EXPECT READINGS TO RANGE FROM THE MID TO
UPPER 30S OVER THE INTERIOR TO THE LOWER TO MID 40S NEAR THE
IMMEDIATE COAST. A WARMER DAY IS EXPECTED SUNDAY IN ADVANCE OF THE
APPROACHING COLD BLAST...SO ENJOY THE BRIEF WARM-UP WHILE YOU CAN.
HIGHS SHOULD RANGE IN THE 60S ACROSS MOST LOCATIONS. A FEW PATCHES
OF DRIZZLE OR LIGHT RAIN CANNOT BE RULED OUT SUNDAY MORNING AS WARM
ADVECTION/ISENTROPIC LIFT PERSISTS. HOWEVER...RAIN CHANCES SHOULD
INCREASE BY MID TO LATE AFTERNOON ACROSS WESTERN PORTIONS OF THE
CWFA AS A BAND OF MOISTURE/LIFT ARRIVES ALONG AND AHEAD OF THE
APPROACHING FRONT. WE HAVE POPS INCREASING TO 30-50 PERCENT
GENERALLY WEST OF I-65 DURING THE AFTERNOON. /21

ARCTIC COLD FRONT MAKES PASSAGE ACROSS THE CENTRAL GULF COAST SUNDAY
EVENING. THEN...A DRAMATIC CHANGE IN TEMPERATURES WILL FOLLOW THROUGH
THE NIGHT AS STRONG COLD AIR ADVECTION AND DEEP NORTHWEST WINDS CAUSE
TEMPERATURES TO PLUNGE SOME 25 TO 35 DEGREES BEHIND THE FRONT. BY
DAYBREAK MONDAY MORNING...TEMPERATURES ARE FORECAST TO BE IN THE
LOWER 20S NORTHERN ZONES TO 30 TO 35 RIGHT ALONG THE IMMEDIATE
COAST. MOST OF THE MOISTURE WILL HAVE BEEN SCOURED OUT BY THE
FRONT...BUT COULD BE JUST ENOUGH LINGERING LOW LEVEL MOISTURE FOR
SOME VERY LIGHT SNOW/OR SNOW FLURRIES TO ORIGINATE LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING ALONG AND NORTH OF HIGHWAY 84 AS DEEP LAYER
THERMAL PROFILES BECOME COMPLETELY FROZEN. THE MOIST LAYER WILL
BECOME INCREASINGLY SHALLOW AS DRIER AIR DEEPENS. CONSIDERING THIS
AND WARM SOIL CONDITIONS...NO SNOW ACCUMULATION IS FORECAST.
NORTHWEST WINDS INCREASING TO 20 TO 25 MPH ALONG WITH HIGHER FREQUENT
GUSTS MAY NECESSITATE A WIND ADVISORY SUNDAY NIGHT. THESE WIND SPEEDS
ALONG WITH FORECAST LOWS...RESULT IN WIND CHILLS DIPPING DOWN INTO
THE TEENS...POSSIBLY SINGLE DIGITS OVER THE NORTHWESTERN ZONES EARLY
MONDAY MORNING. WILL MAINTAIN MENTION OF THIS IN HAZARDOUS WEATHER
OUTLOOKS. A WIND CHILL ADVISORY MAY BECOME REQUIRED ON SUBSEQUENT
SHIFTS. /10

.LONG TERM [MONDAY THROUGH SATURDAY]...ARCTIC HIGH EXPANDING
EASTWARD ACROSS THE SOUTHERN STATES ALONG WITH 1000-850 MILLIBAR
THICKNESS VALUES LESS THAN 1275 MILLIBARS SUPPORTS A VERY COLD AND
BRISK DAY FOR MONDAY. DAYTIME HIGHS LOOK TO ONLY RECOVER INTO THE
MID 30S OVER THE NORTHERN HALF OF THE AREA...ROUGHLY 20 DEGREES BELOW
SEASONAL NORMAL ON AVERAGE FOR JANUARY 6TH. TEMPERATURES SINK
CONSIDERABLY MONDAY NIGHT TO AROUND 12 OVER THE NORTHERNMOST
PORTION...TO THE MID TEENS CLOSER TO THE COAST...AND LOWER 20S AT THE
IMMEDIATE COAST. CONSIDERING A HARD FREEZE IS BECOMING INCREASINGLY
LIKELY FOR NEARLY THE ENTIRE AREA MONDAY NIGHT...A HARD FREEZE WATCH
WILL BE ISSUED ON THE 4 PM PACKAGE. TEMPERATURE RECORDS WILL LIKELY
BE BROKEN MONDAY NIGHT AT MOBILE AND PENSACOLA AS WELL. HERE IS A
COMPARISON OF FORECAST AND RECORD VALUES.

MONDAY NIGHT... MOBILE    14    RECORD 18 1970
                PENSACOLA 16    RECORD 19 1924

THE LAST TIME MINIMUM TEMPERATURES LOWERED TO NEAR THESE LEVELS WAS
BACK IN FEBRUARY OF 1996 WHEN 11 WAS OBSERVED IN MOBILE AND 15 IN
PENSACOLA.

ALTHOUGH WINDS DECOUPLE (LOWER) MONDAY NIGHT...LOWS IN THE TEENS
SETS THE STAGE FOR WINDS CHILLS DROPPING TO LESS THAN 10 DEGREES FOR
THE ENTIRE AREA FOR LATER MONDAY NIGHT. HIGHS ON TUESDAY WILL STILL
BE COLD AND IN THE 30S FOR MOST OF THE AREA. ANOTHER HARD FREEZE IS
LIKELY FOR MUCH OF THE AREA TUESDAY NIGHT WITH TEMPERATURES RANGING
FROM THE MID TO UPPER TEENS. LOWER 20S CLOSER TO THE COAST. THE COLD
SURFACE HIGH HAVING SETTLED OVER THE AREA TUESDAY MOVES SLOWLY OFF TO
THE EAST THROUGH THURSDAY...ALLOWING FOR TEMPERATURES TO SLOWLY
RECOVER TO SEASONABLE VALUES BY THURSDAY. WILL ALSO SEE A RETURN OF
MOSTLY SLIGHT CHANCE POPS TO THE AREA ON THURSDAY AS THE SOUTHERLY
FLOW RETURNS MOISTURE TO THE AREA. WARMING TREND CONTINUES FRIDAY AND
SATURDAY WITH DAILY HIGHS LIFTING UP WELL INTO THE 60S TO NEAR 70 AND
A CHANCE OF SHOWERS AND A FEW STORMS.

OF NOTE...WITH COOLER SEA SURFACE TEMPERATURES RESULTING FROM THE
COLD AIR OUTBREAK EARLY IN THE PERIOD...RETURN OF MOIST SOUTHEAST TO
SOUTHERLY FLOW LATE IN THE OUTLOOK MAY SET THE STAGE FOR THE
DEVELOPMENT OF OVERNIGHT...DENSE ADVECTIVE TYPE FOG. 29/10

&&

.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...VISIBLE SATELLITE
SHOWS VFR PREVAILING ACROSS THE TERMINALS THIS AFTERNOON...WITH LOW
CLOUDS HANGING WELL OFFSHORE. INCREASING LOW LEVEL SOUTHERLY FLOW
MAY BRING A RETURN TO MVFR CIGS LATER TONIGHT...THOUGH TIMING IS
UNCERTAIN. FOR NOW HAVE HELD OFF ON THE ARRIVAL OF MVFR CIGS UNTIL
AROUND 09Z...BUT WILL CONTINUE TO MONITOR TRENDS. PATCHY MVFR FOG
WILL ALSO BE POSSIBLE LATE TONIGHT. /21

&&

.MARINE...A LIGHT TO MODERATE EAST TO SOUTHEAST FLOW WILL PREVAIL
OVER THE MARINE AREA THROUGH SUNDAY MORNING AS A RIDGE OF HIGH
PRESSURE EXTENDS FROM THE EAST COAST TO THE NORTHERN GULF OF MEXICO.
THE FLOW SHOULD BECOME SOUTH TO SOUTHWEST BY SUNDAY AFTERNOON IN
ADVANCE OF AN APPROACHING STRONG ARCTIC COLD FRONT. THE FRONT IS
STILL ON TRACK TO ENTER THE NORTHERN GULF WATERS BY EARLY SUNDAY
EVENING...BEFORE QUICKLY PUSHING SOUTHWARD THROUGH OUR MARINE AREA
SUNDAY NIGHT. STRONG OFFSHORE FLOW WILL SPREAD ACROSS THE MARINE
AREA IN THE WAKE OF THE FRONT. NORTHERLY WINDS INCREASING TO AROUND
30 KNOTS WITH GUSTS TO GALE FORCE...OR 35 TO 40 KNOTS...LOOKS QUITE
PROBABLE OVER THE OFFSHORE GULF WATERS...AS WELL AS THE MISSISSIPPI
SOUND AND SOUTHERN MOBILE BAY...SO WE WILL ISSUE A GALE WATCH FOR
SUNDAY NIGHT AND MONDAY FOR THESE MARINE LOCATIONS. SEAS WILL LIKELY
BUILD UP TO 12 FEET WELL OFFSHORE. CONFIDENCE WAS LOWER ON REACHING
GALE FORCE GUSTS ACROSS THE OTHER BAYS AND SOUNDS...BUT WILL GO AHEAD
AND ISSUE A SMALL CRAFT ADVISORY GIVEN CONFIDENCE OF ADVISORY CONDITIONS. A
LIGHT TO MODERATE EASTERLY FLOW LOOKS TO TAKE SHAPE BY MIDWEEK AS THE
SURFACE RIDGE OF HIGH PRESSURE ADVANCES TOWARD THE EAST COAST. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      45  69  27  39  14 /  05  30  40  05  00
PENSACOLA   45  66  30  40  16 /  10  20  40  05  00
DESTIN      43  64  35  44  21 /  10  20  40  05  00
EVERGREEN   37  64  27  34  15 /  05  30  40  05  00
WAYNESBORO  39  66  23  34  12 /  05  50  40  05  00
CAMDEN      36  65  22  32  13 /  05  40  40  05  00
CRESTVIEW   39  65  32  36  14 /  10  20  40  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...NORTHERN MOBILE BAY...
     PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WATCH FROM 6 PM SUNDAY TO 6 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS
     FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Jan 4, 6:25 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST SAT JAN 4 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG REDUCING VISIBILITY;TIES TO 1/4 OF A MILE AT TIMES WILL
BE POSSIBLE NEAR THE IMMEDIATE COAST LATE TONIGHT AND SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ARCTIC COLD FRONT WITH BLUSTERY NORTHERLY WINDS WILL MOVE
THROUGH THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING AND USHER VERY
COLD POTENTIALLY RECORD BREAKING TEMPERATURES INTO THE REGION.  AS
TEMPERATURES WILL BE UNSEASONABLY WARM ON SUNDAY...THESE VERY COLD
TEMPERATURES WILL MAKE FOR A DRAMATIC TEMPERATURE CHANGE AND ALSO
BRING SEVERAL WEATHER CONCERNS TO THE AREA.

FIRSTLY...A HARD FREEZE IS A NEAR CERTAINTY FOR THE ENTIRE AREA
MONDAY NIGHT AND IS EVEN POSSIBLE NEAR THE IMMEDIATE COAST.  ANOTHER
HARD FREEZE IS LIKELY FOR NEARLY THE ENTIRE AREA TUESDAY NIGHT.
OVERNIGHT LOWS MONDAY NIGHT WILL RANGE FROM AROUND JUST TWELVE TO
FIFTEEN DEGREES FOR MOST OF THE AREA TO THE LOWER TWENTIES AT THE
IMMEDIATE COAST.  THESE TEMPERATURES ARE SO COLD THAT RECORD LOWS
WILL LIKELY BE BROKEN AT MOBILE AND PENSACOLA MONDAY NIGHT.
OVERNIGHT LOWS TUESDAY NIGHT WILL BE IN THE TEENS FOR NEARLY THE
ENTIRE AREA EXCEPT FOR LOWER TWENTIES CLOSE TO THE COAST.

SECONDLY...A WIND CHILL ADVISORY MAY BE REQUIRED WELL INLAND FOR
LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING FOR VALUES AROUND
TEN...THEN A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED ACROSS THE
AREA FOR LATE MONDAY NIGHT INTO TUESDAY MORNING FOR WIND CHILL
VALUES IN THE SINGLE DIGITS.

THIRDLY...A WIND ADVISORY MAY BECOME NECESSARY FOR THE AREA FOR
MUCH OF SUNDAY NIGHT DUE TO THE STRONG NORTHERLY WINDS ACCOMPANYING
THE COLD FRONT.

FOURTHLY...THERE IS THE POTENTIAL FOR LIGHT SNOW OR SNOW FLURRIES
WELL INLAND SUNDAY NIGHT...MAINLY NORTH OF HIGHWAY 84.  DUE TO
RELATIVELY WARM GROUND CONDITIONS...NO ACCUMULATION WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-051200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
625 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG REDUCING VISIBILITIES TO BELOW ONE MILE WILL BE
POSSIBLE OVER THE NEAR SHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA
LATE TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AREAS OF DENSE FOG REDUCING VISIBILITIES TO LESS THE ONE NAUTICAL MILE
WILL BE POSSIBLE ON SUNDAY AHEAD OF A STRONG COLD FRONT APPROACHING
FROM THE WEST.

IN THE WAKE OF THE FRONT GALE FORCE WINDS WE BE POSSIBLE LATE SUNDAY
NIGHT THROUGH MONDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT
WILL BE LIKELY IN THE WAKE OF THE COLD FRONT SUNDAY NIGHT THROUGH
TUESDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:24 PM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more14 hr
Jan 4, 4:07 PM CSTSmall Craft AdvisoryMOB68 hr

Nearby

Gale Watches in Alabama, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.